Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Pain In Liver During Acute Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Liver if You Have HIV/AIDS

Table of Contents Liver Basics Symptoms of Liver Damage Tests for Liver Damage The Liver and HIV Liver Disease and Women Caring for Your Liver Taking Care of Yourself Liver Basics Your liver is one of the most important organs in your body. It is also the largest -- about the size of a football. It is protected from injury behind the lower right section of your ribs. The liver acts as your body's chemical processing...
Ask the Experts

Acute Drug-induced Hepatitis; a result of HIV drug therapy?

I'm currently on Bactrim and Norvir, Prezista and Truvada. I contracted HIV on Oct 6, 2011 and started ART on Oct 31, 2011 during seroconversion. Initial t cell count was 154 with viral load of > 500,000 copies/mL. My last PCR revealed a T...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
I share your concerns about your liver injury. I also agree with the discontinuation of your Bactrim by your doctor. However, if I were a betting person, I would stake a bid on your Green Tea extract...I have cut and pasted some titles of articles... Read more »

Acute HIV

I am currently in the acute phase of HIV. My HIV antibody test was negative, however, my CD4 count was 139 and my viral load was over 750,000 ("probably in the millions", according to my doctor). I was hospitalized for 7 days during this...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Hi-Sustiva, or efavirenz, can cause some weird feelings of being a bit out-of-it, disoriented or 'foggy headed'. In addition, patients may experience vivid dreams. These dreams are usually not nightmares (more like your third grade... Read more »

Prolonged Acute HIV Infection

I am a 17 year old male that had my first sexual encounter at the end of May 2001. I began to get sick two week later with abdominal pain, sore muscles and feet, and flu like symptoms. At three and a half weeks I developed a temperature of 105...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your questions.In the setting of acute HIV infection, viral loads are often very high and not typically representative of the viral load "set point" (or steady state) after the infection is more established. While the timing... Read more »

Acute spinal painal pains

Hi doctor Brian,Great work your are doing. I believe what i am suffuring from or was suffering from is as a result of HIV. I suffered a very terrible attack on my spinal cord after having sex with somebody i believe was infected. The pain was so...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
It is correct to think about new neurologic symptoms as being possibly due to acute HIV infection after high-risk behavior. The world is full of people who thought they were immune to HIV infection...My only answer to you at this time is that if... Read more »
Connect With Others

can my eye/back and neck pain be acute HIV symptom

Posted by chirags, 2 Replies
Hi;
I am a 25 year male from India.In my country no one gives a proper advise about HIV/AIDS.People feel shy to talk about sex.Thats the reason I am writing to you.Doctor I had sex with a sex worker with double condom 1 month back. The condom... Read more »

Joint Pain caused by liver, HIV, meds, arthritis?

Posted by ScotCharles, 3 Replies
Has anyone experienced joint pain that was diagnosed as relating to either HIV or the meds? Don't laugh now, but my elbows are warm to the touch, and I have a burning pain in them. I have liver problems which cause my right shoulder and the right... Read more »

Liver problems, any relation?

Posted by Anonymous, 2 Replies
Hi guys, How good to have you out there to share my worries.
After a high risk sexual relation over 3 months ago, I have had a flue on 2 occassions, once after 4 weeks, and then after 10 weeks.
I have had 3 hiv tests done, at 2 weeks, 4 weeks and 12... Read more »

Antimicrobial & Acute Hiv

Posted by sickofit, 1 Reply
A person is exhibiting classic signs of acute hiv ie: sore throat, swollen lymph nodes, muscle pains, general fatigue.

They take the antimicrobial zithromax and have all signs of this supposed acute hiv quickly vanish.

Would this rule out the symptoms... Read more »